Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 38, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2005, 7:58 PM CST for Tulsa County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2005, 7:58 PM CST (01:58 UTC)
- Expired
- Mar 24, 2005, 9:00 PM CST
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 39 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 5:35 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 728 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 250159 SVRTSA OKC143-250300- /O.NEW.KTSA.SV.W.0038.050325T0158Z-050325T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 758 PM CST THU MAR 24 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN TULSA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 900 PM CST * AT 756 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF COLLINSVILLE...MOVING NORTHEAST AT 15 MPH. STORMS CONTINUED TO BACK BUILD ACROSS NORTHERN TULSA COUNTY. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COLLINSVILLE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3629 9603 3635 9581 3644 9579 3643 9601 $$
1 follow-up statement
000 WWUS54 KTSA 250238 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 837 PM CST THU MAR 24 2005 OKC143-250300- /O.CON.KTSA.SV.W.0038.000000T0000Z-050325T0300Z/ TULSA OK- 837 PM CST THU MAR 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CST FOR TULSA COUNTY... AT 835 PM CST...STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM THAT WAS PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED IN SAND SPRINGS...MOVING EAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SPERRY...METRO TULSA...SKIATOOK...BROKEN ARROW...OWASSO AND COLLINSVILLE. MOVE YOUR CARS OR TRUCKS UNDER COVER IF POSSIBLE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR EASTERN OKLAHOMA. LAT...LON 3609 9609 3603 9574 3644 9579 3643 9601 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 7:58 PM CST, 0 minutes earlier.
Area forecast discussion, Mar 24, 7:58 PM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 758 PM CST THU MAR 24 2005 .MESOSCALE DISCUSSION... MCINTOSH COUNTY STORM HAS JUST TRANSFORMED BACK TO A CYCLONIC-UPDRAFT DOMINATED STORM AS THE ANTICYCLONIC UPDRAFT WEAKENED AND APPEARS TO BE DISSIPATING AS THE CELLS MOVES INTO A MORE POSITIVE SR-HELICITY ENVIRONMENT. WHILE THE CELL IS ELEVATED AND A TORNADO RISK APPEARS LOW...SPOTTERS SHOULD STILL MONITOR THE STORM CLOSELY...MONITORING BOTH THE NORTH AND SOUTH SIDES OF THE MAIN CLOUD TOWER. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 24, 12:50 PM CST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CST THU MAR 24 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1250 PM CST THU MAR 24 2005
...SEVERE THUNDERSTORMS POSSIBLE ACROSS EASTERN OKLAHOMA AND WEST
CENTRAL AND NORTHWEST ARKANSAS THIS AFTERNOON AND EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....WEST OF A MIAMI TO FORT SMITH LINE
ONSET....LATE AFTERNOON
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...ALL OF EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST
ARKANSAS.
ONSET...LATE AFTERNOON.
FIRE WEATHER DANGER.
RISK...LIMITED...DRYWIND INDEX=0.26.
AREA...ALL OF EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST
ARKANSAS.
ONSET...AFTERNOON.
DISCUSSION...
SURFACE LOW PRESSURE WAS LOCATED OVER NORTHWEST OKLAHOMA EARLY THIS
AFTERNOON. SOUTHERLY WINDS ASSOCIATED WITH THIS SYSTEM WERE
CONTINUING TO DRAW MOISTURE NORTHWARD INTO THE AREA...AND DEW POINTS
WILL CLIMB INTO THE 50S THROUGH THE REMAINDER OF THE AFTERNOON. A
DRYLINE WILL ALSO CONTINUE TO DEVELOP AND BECOME BETTER DEFINED
EXTENDING SOUTHWARD FROM THE SURFACE LOW GENERALLY IN THE VICINITY
OF THE I-35 CORRIDOR.
ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE DRY LINE
LATE THIS AFTERNOON IN A NARROW BAND OF MOIST UNSTABLE AIR.
ALTHOUGH THE DEPTH OF THE MOISTURE REMAINS SOMEWHAT IN QUESTION...
DEEP LAYER SHEAR PROFILES SUGGEST THAT ANY STORMS THAT DEVELOP WOULD
HAVE THE POTENTIAL TO BE SUPERCELLULAR...WITH A POSSIBILITY OF
TORNADOES LATE THIS AFTERNOON AND EARLY THIS EVENING.
BY LATER THIS EVENING A WARM FRONT WILL BE NEAR THE INTERSTATE 40
CORRIDOR. STORMS WILL BECOME INCREASINGLY ELEVATED DURING THE
EVENING...AND EXPAND IN COVERAGE ACROSS FAR NORTHEAST OKLAHOMA AND
SPREAD ACROSS NORTHWEST ARKANSAS OVERNIGHT. STEEP MID LEVEL LAPSE
RATES WILL LIKELY PROVIDE A LARGE HAIL THREAT. STORMS WILL END
DURING THE OVERNIGHT HOURS AS THE LOW PRESSURE SYSTEM MOVES OUT OF
THE AREA.
IN ADDITION TO THE SEVERE WEATHER THREAT...SOUTH WINDS AND
TEMPERATURES WARMING INTO THE 60S AND 70S HAVE LED TO WORSENING
FIRE WEATHER CONDITIONS ACROSS THE AREA THIS AFTERNOON.
HOWEVER...THE INCREASING LOW LEVEL MOISTURE WILL ALSO HELP TO
ALLEVIATE THESE CONDITIONS SOME.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND
THROUGH THE EVENING HOURS ACROSS THE ENTIRE AREA. ALL INTERESTS
SHOULD CONTINUE TO MONITOR LATER FORECASTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
IT NOW APPEARS THAT THE FRONT WILL BE SOUTH OF THE AREA FRIDAY...
KEEPING THE THREAT OF THUNDERSTORMS SOUTH AND EAST OF THE AREA. AN
UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE AREA OVER THE
WEEKEND...CAUSING WIDESPREAD RAIN TO DEVELOP SATURDAY INTO SATURDAY
NIGHT. SUFFICIENT ELEVATED INSTABILITY WILL BE PRESENT FOR A FEW
EMBEDDED THUNDERSTORMS OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS...BUT ARE NOT EXPECTED TO BE SEVERE. ANOTHER UPPER SYSTEM
WILL MOVE TOWARD THE AREA BY MID WEEK...BRINGING THE NEXT CHANCE OF
THUNDERSTORMS TUESDAY AND WEDNESDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
CONTINUE TO MONITOR LATER FORECASTS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Mar 24, 7:17 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CST THU MAR 24 2005
OKZ060-250200-
TULSA OK-
717 PM CST THU MAR 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
TULSA
AT 717 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF SKIATOOK...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OWASSO...SKIATOOK AND
COLLINSVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Local storm report, Mar 24, 7:35 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
735 PM CST THU MAR 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL EUFAULA 35.29N 95.58W
03/24/2005 1.00 INCH MCINTOSH OK EMERGENCY MNGR
&&
CKHLocal storm report, Mar 24, 7:39 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
739 PM CST THU MAR 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL EUFAULA 35.29N 95.58W
03/24/2005 1.25 INCH MCINTOSH OK EMERGENCY MNGR
&&
CKHLocal storm report, Mar 24, 7:40 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
740 PM CST THU MAR 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL VIVIAN 35.29N 95.72W
03/24/2005 1.25 INCH MCINTOSH OK STORM CHASER
&&
SFPLocal storm report, Mar 24, 7:45 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
745 PM CST THU MAR 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL 1 SW MARAMEC 36.23N 96.69W
03/24/2005 1.00 INCH PAWNEE OK STORM CHASER
&&
SFPLocal storm report, Mar 24, 7:46 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
746 PM CST THU MAR 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL CANADIAN 35.18N 95.65W
03/24/2005 0.88 INCH PITTSBURG OK PUBLIC
&&
NMKThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 6:24 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 66 min |
| Mar 24, 7:08 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 67 min |
| Mar 24, 7:09 PM CST | Severe Thunderstorm Warning | TSA | Haskell | 66 min |
| Mar 24, 7:20 PM CST | Severe Thunderstorm Warning | TSA | Tulsa | 40 min |
| Mar 24, 7:21 PM CST | Severe Thunderstorm Warning | TSA | McIntosh | 54 min |
| Mar 24, 7:23 PM CST | Severe Thunderstorm Warning | TSA | Okmulgee | 67 min |
| Mar 24, 7:24 PM CST | Severe Thunderstorm Warning | TSA | Latimer | 66 min |
| Mar 24, 7:25 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 65 min |
| Mar 24, 7:30 PM CST | Severe Thunderstorm Warning | TSA | Rogers | 75 min |
| Mar 24, 7:31 PM CST | Severe Thunderstorm Warning | TSA | Pawnee | 59 min |
| Mar 24, 7:36 PM CST | Severe Thunderstorm Warning | TSA | Creek | 55 min |
| Mar 24, 7:41 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 64 min |
| Mar 24, 7:47 PM CST | Severe Thunderstorm Warning | TSA | Craig | 58 min |
| Mar 24, 7:49 PM CST | Severe Thunderstorm Warning | TSA | Pushmataha | 56 min |
| Mar 24, 8:11 PM CST | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 64 min |
| Mar 24, 8:12 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 63 min |
| Mar 24, 8:12 PM CST | Severe Thunderstorm Warning | TSA | Nowata | 63 min |
| Mar 24, 8:14 PM CST | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Mar 24, 8:24 PM CST | Severe Thunderstorm Warning | TSA | Latimer | 66 min |
| Mar 24, 8:27 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 63 min |
| Mar 24, 8:30 PM CST | Severe Thunderstorm Warning | TSA | Ottawa | 75 min |
| Mar 24, 8:38 PM CST | Severe Thunderstorm Warning | TSA | Washington | 67 min |
| Mar 24, 8:41 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 79 min |
| Mar 24, 8:45 PM CST | Severe Thunderstorm Warning | TSA | Craig | 60 min |
| Mar 24, 8:51 PM CST | Severe Thunderstorm Warning | TSA | Tulsa | 69 min |
| Mar 24, 8:55 PM CST | Severe Thunderstorm Warning | TSA | Wagoner | 80 min |
| Mar 24, 9:06 PM CST | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 54 min |
| Mar 24, 9:12 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 63 min |
| Mar 24, 9:24 PM CST | Severe Thunderstorm Warning | TSA | Delaware | 81 min |
| Mar 24, 9:28 PM CST | Severe Thunderstorm Warning | TSA | Nowata | 62 min |
| Mar 24, 9:57 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 48 min |
| Mar 24, 10:09 PM CST | Severe Thunderstorm Warning | TSA | Tulsa | 66 min |
| Mar 24, 10:11 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 65 min |
| Mar 24, 10:13 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 65 min |
| Mar 24, 10:41 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 79 min |
| Mar 24, 11:41 PM CST | Severe Thunderstorm Warning | TSA | Adair | 64 min |
| Mar 24, 11:54 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 81 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.